Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 91, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 25, 1998, 10:49 PM EDT for Clinton County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1998, 10:49 PM EDT (02:49 UTC)
- Expired
- Jun 26, 1998, 2:55 AM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Clinton County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2224 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 260257 COR FFWBTV NYC019-260645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE BURLINGTON VT 1049 PM EDT THU JUN 25 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CLINTON COUNTY IN NORTHERN NEW YORK * UNTIL 255 AM EDT. * AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN BETWEEN FORT COVINGTON NEW YORK AND BURLINGTON VERMONT...MOVING SOUTHEAST AT 30 MPH * THIS ACTIVITY SHOULD CONTINUE OVER CLINTON COUNTY NEW YORK THROUGH MIDNIGHT WITH ANOTHER INCH OR MORE OF RAIN. DOPPLER RADAR ESTIMATES OF OVER 2 INCHES OF RAIN HAS FALLEN ACROSS CLINTON COUNTY BETWEEN DANNEMORA AND ELLENBURG DEPOT. ALSO...ROADS HAVE BEEN WASHED OUT IN BEEKMANTOWN...JUST NORTH OF PLATTSBURGH. MOUNTAIN STREAMS AND BROOKS...ESPECIALLY THE UPPER REACHES OF THE GREAT CHAZY RIVER COULD EXPERIENCE FLASH FLOODING OVER THE NEXT SEVERAL HOURS. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR ALREADY OCCURRING. YOU MAY HAVE ONLY SECONDS TO SAVE YOURSELF. AVOID STREAMS RIVERS AND CREEKS WHICH MAY BECOME KILLERS. & WHITTIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 9:05 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 25, 9:05 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 905 PM EDT THU JUN 25 1998 WILD EVENING ALREADY AND SERIOIUS FLOOD THREAT SETTING UP FOR OVERNIGHT AND THROUGH FRIDAY. WORRIED ABOUT UPR DVGC AT RT REAR OF NW FLOW JET MAX PASSING SEWRD THRU NERN VT TNGT WHICH COULD KEEP CNVTN FIRING IN AIRMASS WITH 1.75 INCHES OF P.W. AND SOME OF THE HIGHEST K INDEX VALUES WE SEE IN THIS PART OF THE COUNTRY. THEN...WHILE MUCH STGR S/WV AND DVLPG H8 LOW APCHS FROM GT LAKES...OVRRNG OF TNGTS THUNDERSTORM BNDRY SHUD KEEP NEW CNVTV ACTIVITY POPPING FRIDAY. DPNG H8 LOW PASSING OVERHEAD AND FALLING THICKNESS SHUD WRING OUT SYNOPTIC RAIN ON INTO FRIDAY NIGHT. RAINFALL MAX PRBLY ALREADY OVER 1.5 INCHES IN TRI-LAKES OF ADIRONDACKS WITH 1 INCH REPORTED IN LAST HOUR. LOTS MORE TO COME AS DISCUSSED ABOVE. IF AND WHEN ZONES ARE UPDATED AGAIN LATER THIS EVENING...IT MIGHT BE A GOOD IDEA TO CONSIDER A FLOOD WATCH THRU AT LEAST FRIDAY...ESPECIALLY IN NORTHERN NY WHERE TNGTS ACTIVITY IS REALLY SATURATING EVERYTHING. WOULDNT BE SURPRISED IF TWO DAY TOTAL RAINFALL AMOUNTS TO 3 TO 5 INCHES ON NWRN SLOPES OF THE NORTHERN ADIRONDACKS AND NRN GREEN MTNS. BELL
In the hours before
Local storm report, Jun 25, 7:24 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
724 PM EDT THU JUN 25 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM BRUSHTON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS LARGE LIMBS...FEW
TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
FIRE CONTROL.Local storm report, Jun 25, 7:32 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
732 PM EDT THU JUN 25 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM BRUSHTON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS LARGE LIMBS...FEW
TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
FIRE CONTROL.
0715 PM DICKINSON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS TREE LIMBS DOWNED
BY STRONG WINDS...COUNTY
FIRE CONTROL.Special weather statement, Jun 25, 8:04 PM EDT, 2 hours 45 minutes before
NYZ026>031-034-035-VTZ001-005-009-011-260400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 804 PM EDT THU JUN 25 1998 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN NEW YORK AND PORTIONS OF WESTERN VERMONT THROUGH MIDNIGHT... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES: IN NEW YORK...CLINTON...ESSEX...FRANKLIN AND SAINT LAWRENCE IN VERMONT...ADDISON AND RUTLAND SEVERE THUNDERSTORMS HAVE ALREADY CROSSED PORTIONS OF NORTHERN NEW YORK EARLIER THIS EVENING. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS NORTHERN NEW YORK AND INTO WESTERN VERMONT... ESPECIALLY SOUTH OF BURLINGTON THROUGH MIDNIGHT. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE. YOU SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHITTIER
Special weather statement, Jun 25, 8:04 PM EDT, 2 hours 45 minutes before
NYZ026>031-034-035-VTZ001-005-009-011-260400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 804 PM EDT THU JUN 25 1998 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN NEW YORK AND PORTIONS OF WESTERN VERMONT THROUGH MIDNIGHT... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES: IN NEW YORK...CLINTON...ESSEX...FRANKLIN AND SAINT LAWRENCE IN VERMONT...ADDISON AND RUTLAND SEVERE THUNDERSTORMS HAVE ALREADY CROSSED PORTIONS OF NORTHERN NEW YORK EARLIER THIS EVENING. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS NORTHERN NEW YORK AND INTO WESTERN VERMONT... ESPECIALLY SOUTH OF BURLINGTON THROUGH MIDNIGHT. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE. YOU SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHITTIER
Local storm report, Jun 25, 9:40 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
940 PM EDT THU JUN 25 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM BRUSHTON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS LARGE LIMBS...FEW
TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
FIRE CONTROL.
0715 PM DICKINSON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS TREE LIMBS DOWNED
BY STRONG WINDS...COUNTY
FIRE CONTROL.
0800 PM PAUL SMITHS NY WIND DAMAGE
06/25/98 FRANKLIN TREES DOWN...REPORTED BY
STATE POLICE
0830 PM LAKE PLACID NY WIND DAMAGE
06/25/98 ESSEX TREES DOWN...REPORTED BY
STATE POLICELocal storm report, Jun 25, 10:32 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
1032 PM EDT THU JUN 25 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM BRUSHTON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS LARGE LIMBS...FEW
TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
FIRE CONTROL.
0715 PM DICKINSON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS TREE LIMBS DOWNED
BY STRONG WINDS...COUNTY
FIRE CONTROL.
0800 PM PAUL SMITHS NY WIND DAMAGE
06/25/98 FRANKLIN TREES DOWN...REPORTED BY
STATE POLICE
0830 PM LAKE PLACID NY WIND DAMAGE
06/25/98 ESSEX TREES DOWN...REPORTED BY
STATE POLICE
1010 PM BENSON VT WIND DAMAGE
06/25/98 RUTLAND NUMEROUS TREES
DOWN...REPORTED STATE
POLICE
1015 PM BOMOSEEN VT WIND DAMAGE
06/25/98 RUTLAND TREES AND POWER LINES
DOWN...INCLUDING ON MOBILE
HOME WITH 2 PEOPLE
TRAPPED.
1018 PM CASTLETON VT WIND DAMAGE
06/25/98 RUTLAND TREES DOWN ALONG ROUTE 4
AND ROUTE 30 IN CASTLETONThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:42 PM EDT | Flash Flood Warning | BTV | Essex, Franklin | 3 hr |
| Jun 25, 11:51 PM EDT | Flash Flood Warning | BTV | Essex | 3 hr |
| Jun 26, 1:57 AM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 63 min |
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.